Alert archive / Texas / Tornado Warnings in 1997
Tornado Warning 4, NWS El Paso, TX
NWS El Paso, TX issued this tornado warning at Jun 7, 1997, 7:15 PM MDT for Hudspeth County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 1997, 7:15 PM MDT (01:15 UTC)
- Expired
- Jun 7, 1997, 8:05 PM MDT
- In force
- 50 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 133 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 5:00 PM MDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1143 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1879 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KELP 080115 RRA TORELP TXC229-080205- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE EL PASO TX 715 PM MDT SAT JUN 7 1997 THE NATIONAL WEATHER SERVICE IN EL PASO TX HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 805 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION ... IN SOUTHWESTERN TEXAS ...EAST CENTRAL HUDSPETH COUNTY AT 714 PM MDT...A POSSIBLE TORNADO WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 18 MILES NORTHEAST OF SIERRA BLANCA MOVING EAST AT 25 MPH. THIS STORM IS EXPECTED TO REMAIN IN RURAL AREAS. ...THIS IS A DANGEROUS STORM SITUATION..ACT QUICKLY. GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID WINDOWS. ABANDON MOBILE HOMES FOR A REINFZORCED BUILDING OR GET INTO A DITCH OR CULVERT.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this tornado warning went out at Jun 7, 12:46 PM MDT, 6 hours 29 minutes earlier.
Area forecast discussion, Jun 7, 12:46 PM MDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 200 PM MDT SAT JUN 7 1997 SPC WW 391 FOR POSSIBLE TORNADIC ACTIVITY ALL BUT NE CWA. COORD WITH ABQ TO LEAVE OTERO COUNTY OUT OF THE WATCH EVEN THOUGH SE CORNER IN THE DEFINING BOX. SAT IMGRY SHOWS ROTATING S/WV INTO BOOTHEAL ATTM. COORD WITH TUS ABT DRY INTRUSION AT H7 DURING DAY TO FURTHER ASSIST WITH SVR. MOD SOUNDING YIELDS CAPE...3000+ LI -8...SWEAT 450. GOOD VEERING WITH HT ON VWP. FLY IN OINTMENT IS WEAK MID LVL ROTATION...BUT AGREE WITH WATCH BOX. NEW ETA KEEPS ACTIVITY GOING THRU TNGT SO HAVE RAISED POPS FOR TNGT. H5 LOW KICKS NE SUN. SRN CWA STABILIZES BUT HAVE KEPT A SLT CHC IN FOR NOW. SIERRA AND OTERO/SAC MTN ZONES TO REMAIN UNSTABLE SUNDAY SO LINGERING POPS THERE. BEST MOISTURE CONVRGNC AND LIFT TRANSLATING EAST TNGT. FOLLOWED FWC AS FIRST AND ONLY TEMP ITERATION. RAMEY/06 SILVER CITY BA 51/ 76/ 48/ 82 6200 TRUTH OR CONSEQUENCES BA 59/ 82/ 56/ 88 5221 ALAMOGORDO BA 59/ 84/ 56/ 90 3210 CLOUDCROFT BA 42/ 63/ 39/ 69 4321 LORDSBURG BA 55/ 86/ 52/ 92 5200 DEMING BA 55/ 84/ 52/ 90 5200 LAS CRUCES BA 56/ 83/ 53/ 89 4200 EL PASO BA 61/ 86/ 58/ 92 4200
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:23 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 62 min |
| Jun 7, 6:27 PM MDT | Tornado Warning | EPZ | Hudspeth | 48 min |
| Jun 7, 9:20 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 40 min |
Nearby
Tornado Warnings in Texas, 1997Every tornado warning in 1997Tornadoes in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.